Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 397, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 22, 2000, 6:05 AM CDT for Garvin County, McClain County, Oklahoma. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 22, 2000, 6:05 AM CDT (11:05 UTC)
- Expired
- Jul 22, 2000, 6:40 AM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garvin County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 50 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 6:10 AM CDT | Thunderstorm Wind 61 E | Wynnewood, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1398 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
036
WUUS54 KOUN 221106
SVROKC
OKC049-087-125-221145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
605 AM CDT SAT JUL 22 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEAST MCCLAIN COUNTY IN CENTRAL OKLAHOMA
SOUTHERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA
EASTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA
* UNTIL 640 AM CDT
* AT 605 AM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES NORTHEAST OF ASHER TO NEAR WYNNEWOOD...
MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE ASHER...BYARS...PAULS VALLEY...ST.
LOUIS...STRATFORD...TRIBBEY...WANETTE AND WYNNEWOOD
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS UP TO 70 MILES AN HOUR. MOBILE HOMES AND HIGH PROFILE VEHICLES
ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED.
LAT...LON 3514 9713 3491 9714 3454 9736 3469 9697
3498 9695 3494 9679 3512 9680
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:30 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 22, 3:30 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 AM CDT SAT JUL 22 2000 NEXT MCS IN THE SERIES CONTS TO MOVE SE ALONG THETA-E RIDGE ACROSS CWA EARLY THIS MORNING. PREVIOUS FORECAST HAD GOOD HANDLE ON THIS. TODAYS FORECAST WILL BE WEIGHTED HEAVILY ON PREVIOUS PACKAGE AND THE LATEST RADAR AND SATELLITE TRENDS. OTHERWISE NOT MUCH TO CHANGE. COULD SEE A SIMILAR SETUP TONIGHT...BUT TRAJECTORIES LOOK TO KEEP THE NEXT ONE EVEN FARTHER WEST. UPPER RIDGE CONT TO BUILD NORTH ACROSS ROCKIES WITH A MORE NORTH/SOUTH ORIENTED FLOW. ALTHOUGH CHANCES GET LOWER AS WE GO THROUGH EXTENDED TIME FRAME WILL KEEP POPS GOING THROUGH SUNDAY EVERYWHERE AS PER PREVIOUS FORECAST. WITH TIME MEDIUM RANGE MODELS WANT TO BEGIN TO SHIFT THE RIDGE BACK EAST INTO CENTRAL/SOUTHERN PLAINS WHICH WOULD MEAN RETURN TO HOT AND DRIER CONDITIONS BY WEEKS END AND WILL TREND THAT WAY. HOPE TO SEE NEWEST MRF BEFORE ISSUANCE TIME...OTHERWISE NO MAJOR CHANGES ANTICIPATED TO EXTENDED. FCSTID = 30 PRELIMINARY CCF NUMBERS... OKC 85 66 86 68 / 60 40 40 20 HBR 90 67 90 68 / 40 40 30 30 SPS 94 69 93 70 / 40 40 30 20 GAG 85 64 87 66 / 40 40 30 30 PNC 85 67 87 68 / 50 40 30 30 DUA 87 67 89 69 / 70 40 40 20 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jul 22, 2:35 AM CDT, 3 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
235 AM CDT SAT JUL 22 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 AM 20 NNE MOORELAND OK 87 MPH WIND GUST
07/22/00 WOODWARD MEASURED BY FREEDOM MESONET
SITE WHICH IS IN WOODWARD
CO.
TLSpecial weather statement, Jul 22, 6:00 AM CDT, 5 minutes before
OKZ004>048-050>052-TXZ083>090-221400- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 600 AM CDT SAT JUL 22 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EARLY THIS MORNING ACROSS NORTH TEXAS AND SOUTHERN OKLAHOMA. THE SLIGHT RISK AREA IS SOUTH OF A LINE FROM QUANAH TO VERNON...TO ARDMORE...TO ATOKA. THE PRIMARY THREAT WILL BE DAMAGING WINDS. DISCUSSION...SEVERE THUNDERSTORMS ARE CURRENTLY MOVING ACROSS PORTIONS OF SOUTHERN OKLAHOMA AS PART OF A LARGE CONVECTIVE CLUSTER OF STORMS. THE STRONGEST STORMS LIE ACROSS AN AREA FROM HUGHES TO NORTHERN LOVE COUNTY. THIS AREA OF STORMS WILL CONTINUE MOVING SOUTH AND EAST. THE STORMS HAVE NOT MOVED INTO WESTERN NORTH TEXAS...HOWEVER THE OUTFLOW FROM THE OVERNIGHT STORMS MAY YET PRODUCE A FEW STORMS THIS MORNING. OVERNIGHT...A COMPLEX OF STORMS MAY REFORM OVER THE HIGH PLAINS AND MOVE SOUTHEAST. HOWEVER IT APPEARS AT THIS TIME THAT THE MAIN SEVERE STORM RISK WILL BE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES...AND ANY STORMS THAT MOVE INTO FAR WESTERN OKLAHOMA OR FAR WESTERN NORTH TEXAS WILL NOT BE SEVERE. PURPURA
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:02 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 43 min |
| Jul 22, 1:38 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 52 min |
| Jul 22, 1:43 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 57 min |
| Jul 22, 2:18 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 47 min |
| Jul 22, 2:26 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 49 min |
| Jul 22, 3:04 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 41 min |
| Jul 22, 3:09 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 51 min |
| Jul 22, 3:13 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 47 min |
| Jul 22, 3:20 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 40 min |
| Jul 22, 3:23 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 52 min |
| Jul 22, 3:31 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 49 min |
| Jul 22, 3:49 AM CDT | Severe Thunderstorm Warning | OUN | Logan | 41 min |
| Jul 22, 3:57 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 48 min |
| Jul 22, 4:03 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Washita | 42 min |
| Jul 22, 4:06 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 39 min |
| Jul 22, 4:10 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 50 min |
| Jul 22, 4:20 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 50 min |
| Jul 22, 4:25 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 60 min |
| Jul 22, 4:34 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 41 min |
| Jul 22, 4:40 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 35 min |
| Jul 22, 4:51 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 49 min |
| Jul 22, 5:08 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 52 min |
| Jul 22, 5:16 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 49 min |
| Jul 22, 5:37 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 38 min |
| Jul 22, 5:37 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 38 min |
| Jul 22, 5:45 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 55 min |
| Jul 22, 5:45 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 55 min |
| Jul 22, 5:49 AM CDT | Severe Thunderstorm Warning | OUN | Murray, Pontotoc | 51 min |
| Jul 22, 6:05 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 35 min |
| Jul 22, 6:12 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston | 48 min |
| Jul 22, 6:26 AM CDT | Severe Thunderstorm Warning | OUN | Coal | 49 min |
| Jul 22, 6:39 AM CDT | Severe Thunderstorm Warning | OUN | Murray, Pontotoc | 36 min |
| Jul 22, 6:45 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 60 min |
| Jul 22, 6:45 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 60 min |
| Jul 22, 6:58 AM CDT | Severe Thunderstorm Warning | OUN | Johnston | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.